Aa
A
A
Close
Avatar universal
Diarrhea for 4 days what to do?
My whole family has been sick with a bug or the flu for over a week. It started with my kids 10 days ago and they still have fevers fluctuating from 99-102. I got sick 6 days ago with up and down fever, stuffy head, cough, abdominal cramping and diarrhea for the past four days. The respitory part is getting better, but I can not shake the diarrhea. I'm trying to stay hydrated, but everything I eat runs right through me. Last night was the worst, I was up every hour or two. I know I can try Imodium, but I was afraid to interfere my bodies natural cleansing. Maybe it is purging everything for a reason. I'm totally wiped out.  What should I do?
Cancel
4 Answers
Page 1 of 1
Avatar universal
If you are still having diarrhea, I would get a stool sample taken just to be certain this isn't just a virus. If it is more serious bacterial infection like a Clostridia or E. Coli strain, you will want to get that treated. If it is just a virus, following the introduction stages of the the diet: www.gapsdiet.com will give your body the sustenance it needs to fight off the bug and help prevent future bugs from making your family as sick as it has been with this bug. Since our family started eating the way GAPS recommends, we have not been sick with the flu once. Oh, fyi, GAPS stands for Gut and Psychology or Physiology Syndrome. When you go to the website only Psychology syndrome is highlighted as that was the first book written. The author is currenlty writing the second book which will focus on the Physiology illnesses but the Introduction diet outlined on the webpage is the same in both books.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
The absolute best medicine for your prob. is called phenegran that is a suppository, which is hard to time when you have diarrhea, It is a bullet shaped medicine wrapped in foil.  It helps with feeling queasy, and it will let you sleep.  Apparently the use it for motion sickness, nausea and vomiting from surgery.  They don't mention it for diarrhea because the medicine makes you sleep deeply and they are afraid you won't be awake enough to take fluids.  There is an old adage I remember: BRAT ..bananas, rice,applesauce and toast, but I would beg you doctor for the phenegran.  After you have an attack, make sure it is over and break one in two just in case, shove it up there and do not let it slide back out...it needs to break down or melt I guess and then if you can hold that in you can do the other part.  You don't want to lose it because of bad timing.  My sister and I have been saved by that stuff and love it.  Good luck, hope you feel better soon
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
This is an infection, are taking anything for it? Everytime i have diarrhea i take Ampicillin and that solves the problem.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
I'm still having issues although not as severe. I am only taking probiotics and vitamins. I just finished 2 rounds of antibiotics recently. I'm off to doctor next week as I also have painfully swollen lymph nodes all over my body as well.
Comment
Cancel
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Cold & Flu Community Resources
Top General Health Answerers
4851940 tn?1385441629
Blank
jemma116
United Kingdom
1415174 tn?1453246703
Blank
mkh9
CA
1236893 tn?1408490528
Blank
gymdandee
NJ
1780921 tn?1462244109
Blank
flipper336
Queen Creek, AZ
1622896 tn?1448199822
Blank
bobdylan1958
Somewhere ?, United Kingdom
463897 tn?1448485050
Blank
MH Community Mgr